MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY
Model Number M00545260
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: there were two physicians reported: dr.(b)(6) and dr.(b)(6).Block h6: imdrf device code a0501 captures the reportable event of the sponge detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that rx locking / biopsy cap was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.It was reported that during a procedure on (b)(6) 2025 the sponge of the biopsy cap became lodged in the duodenoscope.A water-soluble lubricant to the top of the biopsy cap, prior to use.The foam piece was retrieved during scope cleaning and sterilization.Reportedly, the scope had to be sent for repair.There were no patient complications reported as a result after this event.
 
Additional Manufacturer Narrative
Block e1: there were two physicians reported: dr.(b)(6).Block h6: imdrf device code a0501 captures the reportable event of the sponge detachment.Block h11: investigation results.The returned sponge from rx locking device and biopsy cap was visually inspected.Only the sponge was returned, and it was observed damaged.It is possible that the procedural factors, such as handling of the device, could have resulted in the damage encountered in the device.Based on the analysis of the returned device and all available information, the probable cause of the reported event is "adverse event related to procedure" because the adverse event occurred during the procedure and the device had no influence on event.Sponge detachment is likely to occur during preparation for procedures while devices are passing through the biopsy cap.However, the reported event of scope damaged/defective cannot be confirmed because the scope has not been returned for analysis.Therefore, the root cause of the reported damaged scope cannot be confirmed.For this reason, this event will be classified as "cause not established.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter first name and email address) has been updated based on the additional information received on october 20, 2025.Block e1: there were two physicians reported: dr.(b)(6) and dr.(b)(6).Block h6: imdrf device code a0501 captures the reportable event of the sponge detachment.Block h11: investigation results: the returned sponge from rx locking device and biopsy cap was visually inspected.Only the sponge was returned, and it was observed damaged.It is possible that the procedural factors, such as handling of the device, could have resulted in the damage encountered in the device.Based on the analysis of the returned device and all available information, the probable cause of the reported event is "adverse event related to procedure" because the adverse event occurred during the procedure and the device had no influence on event.Sponge detachment is likely to occur during preparation for procedures while devices are passing through the biopsy cap.However, the reported event of scope damaged/defective cannot be confirmed because the scope has not been returned for analysis.Therefore, the root cause of the reported damaged scope cannot be confirmed.For this reason, this event will be classified as "cause not established.".
 
Event or Problem Description

Brand Name
RX LOCKING DEVICE AND BIOPSY CAP
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22609633
Report Number3005099803-2025-03606
Device Sequence Number20179536
Product Code ODC
UDI-Device Identifier08714729746676
UDI-Public(01)08714729746676(17)280406(10)36246878
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545260
Device Catalogue NumberM00545260
Device Lot Number0036246878
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/16/2025
10/20/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date10/09/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown